MAUDE Adverse Event Report: ORTHOFIX SRL RADIOLUCENT WRIST FIXATOR KIT COMPLETE SYSTEM - STERILE

ORTHOFIX SRL RADIOLUCENT WRIST FIXATOR KIT COMPLETE SYSTEM - STERILE
Model Number 99-36501
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the device code 99-36501 batch b1845741 before the market release.No anomalies have been found.The original lot, manufactured in 2022, was comprised of 70 units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received from this specific device lot.Technical evaluation: the device involved in this event has not yet been received by orthofix srl.Orthofix srl is strictly in contact with the local distributor to have the device concerned.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation will be available, orthofix srl will provide you with a follow up report.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information initially provided by local distributor indicates: product code: 99-36501.Batch number: b1845741.Hospital name: hospital (b)(6).Date of initial surgery: (b)(6) 2023.Body part to which device was applied: wrist.Surgery description: fracture treatment.Patient information: 60 years, female.Problem observed during: into treatment/post-operative.Event description: device breakage into treatment.The complaint report form also indicates: the initial surgery was completed with the device.The event did not lead to a delay in the duration of the surgical procedure.An additional surgery was required (performed on (b)(6) 2023).A medical intervention (outpatient clinic) was not required.Product is available for return.Product has been properly cleaned and disinfected.On may 24, 2023, orthofix srl received the following additional information from the local distributor: name of the surgeon: dr.(b)(6).Date of the breakage of the device: (b)(6) 2023.Circumstances of the failure (what was doing the patient at the moment of the device failure?): nothing, the kneecap came loose.No adverse effects on patient.During the revision surgery the fixator was removed, no other devices were used.Fixator removal was scheduled shortly but on arrival with the broken fixator they removed it and it appears that the fracture was already healed.The patient is in good health condition.Copies of the x-ray images are not available.The fixator was removed in the operating theatre.Manufacturer ref: 2023092.Distributor ref: (b)(4).
 
Event or Problem Description
The information initially provided by local distributor indicates: product code: 99-36501.Batch number: b1845741.Hospital name: (b)(6).Date of initial surgery: (b)(6), 2023.Body part to which device was applied: wrist.Surgery description: fracture treatment.Patient information: 60 years, female.Problem observed during: into treatment/post-operative.Event description: device breakage into treatment.The complaint report form also indicates: the initial surgery was completed with the device.The event did not lead to a delay in the duration of the surgical procedure.An additional surgery was required (performed on (b)(6), 2023).A medical intervention (outpatient clinic) was not required.Product is available for return.Product has been properly cleaned and disinfected.On may 24, 2023, orthofix srl received the following additional information from the local distributor: name of the surgeon: dr.(b)(6).Date of the breakage of the device: (b)(6) 2023.Circumstances of the failure (what was doing the patient at the moment of the device failure?): nothing, the kneecap came loose.No adverse effects on patient.During the revision surgery the fixator was removed, no other devices were used.Fixator removal was scheduled shortly but on arrival with the broken fixator they removed it and it appears that the fracture was already healed.The patient is in good health condition.Copies of the x-ray images are not available.The fixator was removed in the operating theatre.Manufacturer ref: (b)(4) distributor ref: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records orthofix srl checked the internal records related to the controls made on the device code 99-36501, batch b1845741 before the market release.No anomalies have been found.The original lot, manufactured in 2022, was comprised of 70 units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received from this specific device lot.Technical evaluation the returned fixator, received on may 31, 2023, was examined by orthofix srl quality operations department.The device was subjected to visual and dimensional check as per orthofix specifications.The visual check confirmed the problem notified.The device is broken in correspondence to the sphere of the female clamp.The dimensional check did not evidence any anomalies.The returned fixator was then sent to an external laboratory for the raw material check and the failure investigation.The results of the technical investigation evidenced the raw material conformity to orthofix specification.The device broke due to fatigue failure mainly related to the flexural loads to which the device was subjected during application.Medical evaluation a medical evaluation of the case was not performed as no information about the medical procedure and x-rays have been made available.Conclusion the results of the technical investigation evidenced the raw material conformity to orthofix specification.The device broke due to fatigue failure mainly related to the flexural loads to which the device was subjected during application.A medical evaluation of the case was not performed as no information about the medical procedure and x-rays have been made available.Based on the results of the technical evaluation, which confirmed the device conformity to orthofix specifications, orthofix can conclude that the problem that occurred is not device related.The analysis of the historical data evidenced that no other notifications have been received on devices belonging to the same lot.Orthofix continues monitoring the products on the market.

Brand Name
RADIOLUCENT WRIST FIXATOR KIT COMPLETE SYSTEM - STERILE
Common Device Name
RADIOLUCENT WRIST FIXATOR KIT COMPLETE SYSTEM - STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key17008757
Report Number9680825-2023-00019
Device Sequence Number6975842
Product Code JDW
UDI-Device Identifier18032568861648
UDI-Public(01)18032568861648(11)220707(17)270512(10)B1845741
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K955848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-36501
Device Catalogue Number99-36501
Device Lot NumberB1845741
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale